Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Should I be concerned that my daughter is getting sicker after taking antibiotics?

My 2 year old daughter takes vitamins, religiously, everyday. She started taking antibiotics 6 days ago, for a urinary tract infection. Out of nowhere, tonight her nose was running like a faucet. She spent 2 hours tossing and turning, trying to fall asleep; all while reminding me every 10 minutes that she was "sick". What should I do?

Answer Question
 
Anonymous

Asked by Anonymous at 1:15 AM on May. 5, 2009 in Toddlers (1-2)

Answers (3)
  • She has a virus it sounds like. It's not connected to her UTI. Unfortunately you just have to wait it out
    Anonymous

    Answer by Anonymous at 1:16 AM on May. 5, 2009

  • Always when you give antibiotics give probiotics. Antibiotics clear out the good and the bad bacteria. When the "supply" of good bacteria is diminished, it leaves your DDs system more susceptable to other bad bacteria. Probitotics will help to replinish the good bacteria.

    You can buy probiotics at a local health food store, or by making sure she eats some yogurt every day. Aim for plain yogurt, and mix in some fresh fruit for flavor.
    epoh

    Answer by epoh at 6:56 AM on May. 5, 2009

  • Keep in mind that if she eats a healthy diet, she doesn't need vitamins. Also keep in mind that most children's vitamins say to give 2 and 3 year olds a 1/2 tablet... too much of some vitamins can cause serious health problems. Too much vitamin C will actually weaken the immune system.
    My guess is that she caught a cold. Antibiotics won't prevent that so even though she was taking them for a bacterial infection, she could still (and probably has) caught a viral infection.
    kaycee14

    Answer by kaycee14 at 12:15 PM on May. 5, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.